Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2007, 4:33 PM CDT for Hardin County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- May 3, 2007, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Hardin County, TX
The radar
The Houston radar (KHGX), 119 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 032135
SVRLCH
TXC199-032215-
/O.NEW.KLCH.SV.W.0020.070503T2133Z-070503T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WILDWOOD...THICKET...SARATOGA...
KOUNTZE...
* UNTIL 515 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THICKET...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THICKET AT 440 PM CDT...
6 MILES NORTH OF SARATOGA BY 445 PM CDT...
7 MILES SOUTH OF WILDWOOD BY 500 PM CDT...
KOUNTZE BY 510 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN LOUISIANA. REMEMBER...SEVERE THUNDERSTORMS CAN AND
SOMETIMES DO PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3042 9470 3024 9465 3037 9421 3052 9424
3052 9453 3049 9454 3048 9462
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 032200
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 PM CDT THU MAY 3 2007
TXC199-032215-
/O.CON.KLCH.SV.W.0020.000000T0000Z-070503T2215Z/
HARDIN TX-
458 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN HARDIN COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HONEY ISLAND...OR ABOUT 6 MILES NORTH OF
SARATOGA...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KOUNTZE BY 510 PM CDT...
7 MILES SOUTH OF VILLAGE MILLS BY 510 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST TEXAS. REMEMBER...SEVERE THUNDERSTORMS CAN
AND SOMETIMES DO PRODUCE TORNADOES. ACT QUICKLY AND SEEK SAFE
SHELTER IF A TORNADO IS SPOTTED
LAT...LON 3048 9462 3025 9455 3034 9420 3052 9424
3049 9454
$$
SHAMBURGER000
WWUS54 KLCH 032214
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CDT THU MAY 3 2007
TXC199-032223-
/O.EXP.KLCH.SV.W.0020.000000T0000Z-070503T2215Z/
HARDIN TX-
513 PM CDT THU MAY 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN COUNTY EXPIRES
AT 515 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST TEXAS.
LAT...LON 3048 9462 3025 9455 3034 9420 3052 9424
3049 9454
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:54 PM CDT, 39 minutes earlier.
Area forecast discussion, May 3, 3:54 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 PM CDT THU MAY 3 2007
.DISCUSSION...WATER VAPOR IMAGERY SHOWS UPR-LVL LO SPINNING
ACROSS THE RED RIVER REGION WITH A GOOD SHORTWAVE CROSSING ERN TX.
SFC ANALYSIS SHOWS AN AREA OF HI PRES OFF THE FLORIDA PANHANDLE
ALLOWING FOR SRLY LO-LVL FLOW TO PERSIST. VIS IMAGERY SHOWS CLOUD
COVER HAS THINNED SOMEWHAT FROM THIS MORNING. COMBO OF ALL THESE
FEATURES HAS RESULTED IN SCATTERED CONVECTION BEGINNING TO DEVELOP
TO OUR WEST OVER SERN TX WITH STRONGER MORE WIDESPREAD CONVECTION
TAKING PLACE OVER NERN TX. SPC HAS ISSUED TORNADO WATCH #219 AS
MODEL SOUNDINGS INDICATE GOOD DEEP LAYER SHEAR AND ENERGY IN
PLACE...ESPECIALLY OVER THE NRN 1/2 OF THE AREA.
MAIN FORECAST CONCERN THIS PACKAGE IS IN THE SHORT-TERM WITH THE
WATCH IN EFFECT AND BEST POPS COMING TONIGHT. UPR-LVL LO WILL
CONTINUE TO PUSH OFF TO THE ENE SPREADING BETTER LIFT ACROSS THE
AREA. MEANWHILE CONVECTION MOVING THIS WAY FROM SERN TX WILL
CONTINUE TO PUT DOWN BOUNDARIES WHICH WILL ALLOW FOR ADDITIONAL TRW
DEVELOPMENT. MAIN QUESTION MARK IS THE APPEARANCE OF CONVECTIVE
FEEDBACK IN THE LATEST GFS RUN WHICH WANTS TO BRING A MONSTER VORT
ALONG A SIMILAR TRACK AS THIS MORNINGS MCS. BASED ON CURRENT
TRENDS HAVE CARRIED LIKELY POPS FOR THE EVENING ACROSS THE NERN
1/2 OF THE AREA BASED ON TRAJECTORY OF CURRENT ACTIVITY TO OUR
WEST. AFTER MIDNIGHT TRENDED POPS HIGH TO LOW FROM SERN ZONES
WHERE 60 PERCENT IS IN PLAY TO 30 OVER THE NWRN ZONES.
ONCE TONIGHT PASSES THINGS GENERALLY QUIET DOWN FOR THE REMAINDER
OF THE PERIOD. RIDGE AXIS BUILDS OVER THE FORECAST AREA BEGINNING
TOMORROW WITH SOME AIRMASS DRYING AND TEMPS WARMING ALOFT.
MAINTAINED SOME POPS TOMORROW WITH HIGHEST OVER THE ERN 1/3 OF THE
AREA WHERE SOME INFLUENCE FROM DEPARTING TROF WILL BE FELT ALONG
WITH SLIGHTLY HIGHER MOISTURE. ENTIRE AREA LOOKS DRY FRIDAY NIGHT
THROUGH SATURDAY NIGHT AS RIDGE CONTINUES ITS EWD PUSH. BY SUNDAY
NEXT UPR-LVL SYSTEM CREEPS TOWARD THE TX PANHANDLE AND WRN ZONES
GET ON THE BACK SIDE OF THE RIDGE WHICH MAY ALLOW ENOUGH MOISTURE
AND INFLUENCE FROM PASSING IMPULSES ALOFT TO PRODUCE A FEW RW/TRW
AND BROUGHT BACK A SMALL POP FOR MY TX ZONES FOR THEN. RETAINED
THE SMALL POP FOR THE REMAINDER OF THE PERIOD AS NEXT SYSTEM
GRADUALLY MOVES NORTH OF THE AREA AND IMPULSES PASS PERIODICALLY.
&&
.AVIATION...MVFR CONDITIONS EXPECTED THIS EVENING WITH WIDESPREAD
RW/TRW DEVELOPING. BRIEF SHOT OF VFR CONDITIONS AFTER MIDNIGHT
BEFORE LOW CLOUDS/MVFR CIGS RETURN BEFORE SUNRISE. -20
&&
.MARINE...OTHER THAN THE TORNADO WATCH FOR THE NEAR SHORE WATERS
WEST OF CAMERON THIS EVENING...NO PROBLEMS ANTICIPATED ON THE
COASTAL WATERS THROUGH THE NEXT 5 DAYS WITH GENERALLY LIGHT SRLY
FLOW IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 84 72 86 / 50 30 10 10
KBPT 68 84 72 86 / 50 20 10 10
KAEX 67 84 69 88 / 60 30 10 10
KLFT 69 84 71 87 / 60 40 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
25Hazardous weather outlook, May 3, 4:59 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT THU MAY 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE REGION. VERY GOOD MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BE IN PLACE AS THIS DISTURBANCE MOVES ACROSS. THEREFORE THERE IS THE POSSIBILITY OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RAINFALL AMOUNTS ON AVERAGE WILL RANGE FROM 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. SOME MINOR FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE WHERE THE HIGHER RAINFALL AMOUNTS OCCUR. LATER THIS AFTERNOON AND EVENING...IF ENOUGH DAYTIME HEATING OCCURS...AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE MOVE OVER-HEAD...THERE WILL BE A SLIGHT CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND WITH WARM TEMPERATURES. BETTER MOISTURE VALUES AND DAYTIME HEATING WILL COMBINE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:13 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.